Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Have you ever seen...
Jan 6, 2004

Have you ever seen a fixed-drug eruption in the context of HAART alone? After six weeks of Trizivir alone, great virologic response (undetectable) -- but an AWFUL reaction to, I think, anti-inflammatories. The pain is unbelievable, but the symptoms seem to be going away now that I'm not downing ibuprofen all day long. Is it usual for + people to have more hypersensitivity reactions? Anything other than stopping ibuprofen and LidaMantle that I can try to heal more quickly?

Response from Dr. Boyle

You may be describing the hypersensitivity reaction associated with abacavir (Ziagen) which is a part of Trizivir. This reaction occurs in about 5-8% of the patients who take that drug. It usually resolves within weeks after stopping the drug, but if you are having significant problems - and it sounds like you are - you should contact your doctor and be evaluated.



Previous
treatment at seroconversion
Next
Sustiva Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement